Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A necessary and sufficient condition
for lifting the hyperelliptic involution

Author: Peter Turbek
Journal: Proc. Amer. Math. Soc. 125 (1997), 2615-2625
MSC (1991): Primary 30F35, 20H10
MathSciNet review: 1401755
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $X$ denote a Riemann surface which possesses a fixed point free group of automorphisms with a hyperelliptic orbit space. A criterion is proved which determines whether the hyperelliptic involution lifts to an automorphism of $X.$ Necessary and sufficient conditions are stated which determine when a lift of the hyperelliptic involution is fixed point free. A complete determination is made of the abelian groups which may arise as automorphism groups of surfaces which possess a fixed point free lift.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 30F35, 20H10

Retrieve articles in all journals with MSC (1991): 30F35, 20H10

Additional Information

Peter Turbek
Affiliation: Department of Mathematics, Statistics, and Computer Science, Purdue University–Calumet, Hammond, Indiana 46323

Received by editor(s): March 14, 1996
Dedicated: Dedicated to the memory of Sheela Phansalkar (1966-1990)
Communicated by: Albert Baernstein II
Article copyright: © Copyright 1997 American Mathematical Society